Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 96, NWS Melbourne, FL

July 13, 2025Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 13, 2025, 2:15 PM EDT for Seminole County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2025, 2:15 PM EDT (18:15 UTC)
Expired
Jul 13, 2025, 2:35 PM EDT
In force
20 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:11 PM EDT, 4 minutes earlier. Its key messages:

  • Issued at 310 AM EDT Sun Jul 13 2025
  • A disturbance and associated deep moisture moves over central Florida early this week. Above-normal lightning storm chances and locally heavy rainfall with be the primary impacts.
  • High daily rain chances up to around 80% are expected through mid week.
  • Hot and humid conditions with peak heat index values between 102 to 107 degrees continue today; residents and visitors are encouraged to stay cool and well-hydrated to avoid heat-related illness.
Area forecast discussion, Jul 13, 2:11 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
211 PM EDT Sun Jul 13 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 310 AM EDT Sun Jul 13 2025

- A disturbance and associated deep moisture moves over central
  Florida early this week. Above-normal lightning storm chances
  and locally heavy rainfall with be the primary impacts.

- High daily rain chances up to around 80% are expected through
  mid week.

- Hot and humid conditions with peak heat index values between 102
  to 107 degrees continue today; residents and visitors are
  encouraged to stay cool and well-hydrated to avoid heat-related
  illness.

&&

.PREVIOUS DISCUSSION...
Issued at 310 AM EDT Sun Jul 13 2025

Today... A moisture boundary slides southeastward into central
Florida along a broad surface trough. Building moisture should allow
for another day of diurnally driven showers and storms with coverage
peaking around 70-80 percent in the afternoon and evening. Shear
profiles remain weak with light steering flow out of the north-
northwest. This should favor a southward propagation of showers and
storms along a developing sea breeze, but increasing outflow
boundaries could still allow for slow and erratic storm motions. A
localized flooding rainfall threat exists today with storm total
accumulations of 2-4" possible. Heavy rainfall over short periods of
time could cause ponding of water on area roadways and minor
flooding of urban or low lying areas. While mid level storm
parameters remain modest, steep low level lapse rates, and boundary
collisions could allow for frequent lightning strikes and localized
wind gusts of 45-55 mph. Brief funnel clouds cannot be ruled out as
storms develop along the sea breeze.

High temperatures climb in to the low to mid 90s ahead of shower and
storm development. Combined with increasing humidity, peak heat
index values are forecast to range 102-107 degrees, and a Minor to
Moderate HeatRisk will exist. This level of heat affects most
individuals sensitive to heat, especially those without effective
cooling and/or adequate hydration.

Monday-Tuesday... A weak 500mb trough moves across the southwest
Atlantic Monday, passing over the Florida peninsula on Tuesday. A
broad surface trough offshore the southeast U.S. coast attempts to
become more organized with passing mid level support, developing a
weak low in vicinity of Florida. Waves of anomalously high moisture
move through the region each day with modeled PWATs as high as
2.1-2.2", and values range above the 90th climatological
percentile. High moisture in vicinity of weak mid level support
will continue to fuel high rain chances each day (~80%), and a
heavy rainfall threat will remain present. While global ensemble
guidance suggests daily areawide totals of 0.5-1.5", localized
totals of 2-4" remain in play both days. Areas that receive these
localized higher totals over multiple days will become vulnerable
to ponding of water and minor flooding. Although increased cloud
cover may limit surface instability, tall skinny CAPE profiles
around 2,000 J/kg and vorticity aloft suggest at least an isolated
strong storm threat. Stronger storms will be capable of
occasional to frequent lightning strikes and water loaded
downdrafts which can produce localized gusty winds.

Temperatures trend a few degrees cooler Monday and Tuesday,
corresponding to higher rain chances. Highs in the upper 80s to low
90s Monday range the mid to upper 80s by Tuesday. Morning low
temperatures hold steady in the low to mid 70s.

Wednesday-Saturday... The weak area of low pressure is nudged into
the Gulf on Wednesday as the Atlantic high builds back toward
Florida. As the low pressure departs westward, the National
Hurricane Center has highlighted a 20% chance of tropical
development into the middle to late part of the week. Regardless
of development deep moisture remains in place on the east side of
the feature, keeping high rain chances through mid week (70-80%).
By late week and into the weekend, the Atlantic ridge axis takes
control, favoring a more typical summertime pattern with rain
chances trending closer to normal.

&&

.MARINE...
Issued at 310 AM EDT Sun Jul 13 2025

A broad trough of low pressure moves across the local Atlantic
waters early this week. Increased moisture in vicinity of this
feature will keep high daily rain chances (~60-80%) into midweek.
Light offshore flow backs south to southeast today and Monday as
the east coast sea breeze develops. Southerly flow then develops
from Tuesday onwards as the Atlantic ridge axis begins to
gradually rebuild over the local waters. Seas around 2 ft. Locally
higher winds and seas in vicinity of thunderstorms.

&&

.AVIATION...
(18Z TAFs)
Issued at 140 PM EDT Sun Jul 13 2025

Scattered showers and storms have pushed in from the west and is
currently moving towards DAB. Latest CAMs show a couple rounds of
convection today, with the first round happening now and
continuing into late afternoon with the sea breeze, and the
second coming into early evening as the trough moves southward.
Have maintained afternoon TEMPOS with MVFR conditions for TSRA
this afternoon, starting 20/21Z across the interior, and 18/19Z
along the coast, as well as the secondary TEMPOs for this evening
for ISM and LEE starting at 00Z. Convection will diminish first
along the coast around sunset, and then across the interior around
05Z. Light and variable winds overnight will become WNW and
increase to 5-8KT by mid morning. Cams are showing scattered
showers pushing down from the north Monday morning, so have
included VCSH starting at 14Z for interior TAFs. Scattered
lightning storms will then form in the afternoon, so have included
VCTS for MCO starting at 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  91  75  88 /  50  60  30  70
MCO  75  92  75  89 /  60  80  40  80
MLB  74  88  75  87 /  60  70  40  80
VRB  72  88  72  88 /  70  80  50  80
LEE  76  92  75  90 /  60  80  40  80
SFB  76  92  75  90 /  60  80  30  80
ORL  76  92  75  90 /  60  80  40  80
FPR  72  88  72  87 /  70  80  50  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Law
AVIATION...Watson

In the hours before

Special weather statement, Jul 13, 1:53 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
153 PM EDT Sun Jul 13 2025

FLZ041-141-131830-
Coastal Volusia FL-Inland Volusia FL-
153 PM EDT Sun Jul 13 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
230 PM EDT...

At 152 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of DeLeon Springs to near
DeLand Airport to Lake Helen. Movement was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand, and New Smyrna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2924 8112 2893 8093 2888 8128 2923 8141
TIME...MOT...LOC 1752Z 299DEG 8KT 2920 8127 2907 8120 2899 8124

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:53 PM EDTSpecial Weather StatementMLBVolusia37 min
Jul 13, 2:20 PM EDTSpecial Marine WarningMLB59 min
Jul 13, 2:32 PM EDTSpecial Weather StatementMLBVolusia43 min
Jul 13, 2:37 PM EDTSpecial Weather StatementMLBSeminole23 min
Jul 13, 2:42 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia19 min
Jul 13, 2:57 PM EDTSpecial Marine WarningMLB76 min
Jul 13, 3:16 PM EDTSpecial Weather StatementMLBVolusia29 min
Jul 13, 3:17 PM EDTSpecial Marine WarningMLB58 min
Jul 13, 3:21 PM EDTSpecial Marine WarningMLB54 min
Jul 13, 3:45 PM EDTSpecial Weather StatementMLBFlagler45 min
Jul 13, 3:51 PM EDTSevere Thunderstorm WarningMLBLake, Volusia39 min
Jul 13, 3:55 PM EDTSpecial Weather StatementMLBBrevard35 min
Jul 13, 3:59 PM EDTSevere Thunderstorm WarningMLBBrevard25 min
Jul 13, 4:05 PM EDTSpecial Weather StatementMLBBrevard25 min
Jul 13, 4:07 PM EDTSpecial Marine WarningMLB83 min
Jul 13, 4:12 PM EDTSpecial Weather StatementMLBSaint Lucie33 min
Jul 13, 4:19 PM EDTSpecial Weather StatementMLBBrevard41 min
Jul 13, 4:23 PM EDTSpecial Weather StatementMLBVolusia37 min
Jul 13, 4:35 PM EDTSpecial Marine WarningMLB46 min
Jul 13, 4:37 PM EDTSpecial Weather StatementMLBVolusia53 min
Jul 13, 4:43 PM EDTSpecial Marine WarningMLB32 min
Jul 13, 4:46 PM EDTSpecial Weather StatementMLBBrevard29 min
Jul 13, 4:48 PM EDTSpecial Weather StatementMLBSaint Lucie27 min
Jul 13, 5:04 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River41 min
Jul 13, 5:06 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Jul 13, 5:22 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Saint Lucie38 min
Jul 13, 5:27 PM EDTSpecial Weather StatementMLBOkeechobee18 min
Jul 13, 5:30 PM EDTSpecial Weather StatementMLBIndian River30 min
Jul 13, 5:52 PM EDTSpecial Weather StatementMLBOkeechobee38 min
Jul 13, 6:13 PM EDTSevere Thunderstorm WarningMLBSaint Lucie47 min
Jul 13, 6:23 PM EDTSpecial Marine WarningMLB69 min
Jul 13, 6:24 PM EDTSpecial Weather StatementMLBMartin36 min
Jul 13, 6:31 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie29 min
Jul 13, 6:57 PM EDTSpecial Weather StatementMLBMartin33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.